MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 8H/RT/157MM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 8H/RT/157MM; PLATE, FIXATION, BONE
Model Number 02.107.408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient weight not available for reporting.Date infection began is not known.Date of implant reported as approximately 6 months prior to removal.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a 2.7mm/3.5mm variable angle locking compression plate (va lcp) extra-articular proximal ulna plate approximately 6 months prior to removal.Patient presented with pus drainage from the incision and was returned to surgery on (b)(6) 2017 where surgeon removed the va lcp extra-articular proximal ulna plate, three (3) 3.5mm cortical screws, two (2) 3.5mm locking screws, and six (6) 2.7mm va locking screws.Patient was revised to antibiotic beads.Procedure was completed successfully with no delay.(b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part# 02.107.408, lot# 6924100, part mfg date: 20 april 2012, mfg location: (b)(4) synthes, part expiration date: n/a , nonconformances noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm/3.5mm va-lcp x-articular proximal ulna plate 8h/rt/157mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 8H/RT/157MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7155176
Report Number2939274-2017-50500
Device Sequence Number11228324
Product Code HRS
UDI-Device Identifier10886982029423
UDI-Public(01)10886982029423(10)6924100
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.107.408
Device Catalogue Number02.107.408
Device Lot Number6924100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR